MAUDE Adverse Event Report: RESOLVE SURGICAL TECHNOLOGIES CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

RESOLVE SURGICAL TECHNOLOGIES CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 391.201
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in australia as follows: hospital complaint of cable tensioner not functioning correctly.Returning for evaluation.This case has been reported by the loan kit technician during loan kit inspection.It has been forwarded to depuy engineering for assessment.No further information can be obtained as the case was not reported by the customer.This complaint involves one device cable tensioner.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j employee.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part: 391.201.Synthes lot: p326122.Supplier lot: p326122.Release to warehouse date: 22 october 2018.Supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Note: following investigation was performed by the supplier.Although distributed by synthes trauma, the product is designed, manufactured, and labeled by the manufacturing supplier.It was reported by loan kit technician during loan kit inspection that cable tensioner, 391.201 was not functioning correctly.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Visual analysis of the returned sample was performed on cable tensioner.Upon initial visual inspection it was found that there is no physical damage to the device and the device cycles completely in both directions.Device was tested and it was found that the device failed the tension test due to slippage of the cable through the collet tips.It was noted that the device has a feel and sound that may indicate the need for lubrication within the instrument.The tensioner was then lubricated and then the same tension test was performed and the device functioned as designed.A review of past complaints has determined: this is the third reported instance of this part not tensioning/tightening since 01/01/2010.Date of failure: 04/29/2022, days to failure: 1316 a device history record (dhr) review was conducted and confirms the product met manufacturing specifications prior to shipping from supplier.No further actions will be taken at this time.This complaint will be logged for trending purposes.The overall complaint was confirmed as the observed condition of the cable tensioner, 391.201 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CABLE TENSIONER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
RESOLVE SURGICAL TECHNOLOGIES
375 river park circle
marquette MI 49855
Manufacturer Contact
brandee sandy
375 river park circle
marquette, MI 49855
3035526892
MDR Report Key14491041
Report Number1833824-2022-00044
Device Sequence Number4735187
Product Code LXH
UDI-Device Identifier07611819719811
UDI-Public(01)07611819719811
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.201
Device Lot NumberP326122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer07/07/2022
07/13/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date07/12/2022
07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown